Search results below include Worst Pills, Best Pills Newsletter Articles where your
selected drug is a primary subject of discussion.
Antacids can interact with a number of medications, either increasing or decreasing drug effect.
This second article about drug-induced dementia or delirium lists and discusses an additional 79 drugs that can cause these reversible kinds of mental deterioration. The two articles collectively review 136 drugs that can cause these serious side effects, especially in older people.
Tizanidine (ZANAFLEX) is a muscle relaxant for which more than 3.8 million prescriptions were filled in the U.S. last year. The article lists more than 64 drugs with which it can have dangerous interactions resulting in excess sedation, difficulty breathing or dangerously low blood pressure that can result in falling.
Thyroid medications are among the most widely-prescribed drugs in the U.S. In this article, we review 29 different medications that can have harmful interactions with thyroid medicines such as levothyroxine (Synthroid). There are four major kinds of interaction problems that can occur:
• Certain medications can decrease the absorption of levothyroxine resulting in lower levels in the blood.
• Other medications can increase the rate at which the body gets rid of levothyroxine, also resulting in lower thyroid levels in the blood.
• Other medications can cause changes of levothyroxine binding in blood, decreasing the body's ability to use levothyroxine.
• Levothyroxine can affect the safety or effectiveness of other medications by raising or lowering the levels of these other drugs in the blood, causing them to be either infective (lower levels) or dangerous (higher levels).
You should stop taking fluoroquinolones(listed in the article) and immediately contact your physician if you experience pain in any tendon while taking one of these antibiotics so you can be switched to another antibiotic.
Antibiotic-associated diarrhea (AAD) is quite common and its incidence varies from 5% to 20% of patients depending on which antibiotic they are taking. The article lists some of the drugs most associated with this potentially life-threatening adverse reaction.
The Food and Drug Administration (FDA) now requires that the professional product labeling, or package inserts, for all fluroquinolone antibiotics must warn about the possibility of peripheral neuropathy (nerve damage).
A list of the fluroquinolone antibiotics currently available in the U.S. appears at the end of this article.
You should consider that all fluoroquinolone antibiotics have the potential to interact with warfarin and your physician should be ordering blood tests to monitor the status of your blood clotting if one of these antibiotics is needed and you are using warfarin. This is the safest thing to do.
DO NOT stop taking any of the drugs listed in the table without first consulting your physician.
You should report any alteration in your sense of taste to your physician if you are taking a drug.
In this study, the researchers evaluated 100 consecutive patients who went to the emergency room and received a prescription for a fluoroquinolone antibiotic. Of the 100 patients, 81 (81%) received a fluoroquinolone antibiotic for an inappropriate use. In 43 (53%) of these patients, a fluoroquinolone was found inappropriate because another antibiotic was considered first-line treatment, and in 27 (33%) patients there was no evidence of an infection and therefore no indication for the use of any antibiotic.